MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-02266.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal (gi) bleed using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician successfully deployed and detached initial ruby coils into the patient using a non-penumbra microcatheter and the handle.The physician was then unable to detach a new ruby coil using the same handle.Therefore, the ruby coil was removed and the procedure was completed using a new ruby coil, the same handle and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7136420
Report Number3005168196-2017-02265
Device Sequence Number1211152
Product Code HCG
UDI-Device Identifier00814548013138
UDI-Public00814548013138
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/11/2025
Device Catalogue NumberRBY4C0204
Device Lot NumberF75597
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1